Alert archive / Minnesota / Tornado Warnings in 2007
Tornado Warning 12, NWS Duluth, MN
NWS Duluth, MN issued this tornado warning at Jun 15, 2007, 5:04 PM CDT for Aitkin County, Minnesota. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 15, 2007, 5:04 PM CDT (22:04 UTC)
- Expired
- Jun 15, 2007, 5:30 PM CDT
- In force
- 26 min
- Issued by
- NWS Duluth, MN
- Area
- Counties, with a storm outline in the text
County Aitkin County, MN
The radar
The Duluth radar (KDLH), 81 km from the middle of the area, began a volume at 22:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
International Fa, MN (KINL), launched 12:00Z, 10.1 hours before the alert went out and 193 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 701 J/kg
- Mixed-layer CIN
- -21 J/kg
- Mixed-layer LCL
- 747 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 85 m²/s²
- 0-3 km storm-relative helicity
- 91 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 1.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WFUS53 KDLH 152205 TORDLH MNC001-152230- /O.NEW.KDLH.TO.W.0012.070615T2204Z-070615T2230Z/ BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE DULUTH MN 504 PM CDT FRI JUN 15 2007 THE NATIONAL WEATHER SERVICE IN DULUTH MN HAS ISSUED A * TORNADO WARNING FOR... NORTHEASTERN AITKIN COUNTY IN EAST CENTRAL MINNESOTA... * UNTIL 530 PM CDT * AT 502 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO NEAR LIBBY...OR ABOUT 31 MILES SOUTHEAST OF GRAND RAPIDS...MOVING NORTHEAST AT 30 MPH. * THE MOST DANGEROUS PART OF THIS ROTATING THUNDERSTORM WILL BE NEAR... BALSAM BY 510 PM CDT... THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS. IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS. LAT...LON 4686 9343 4669 9334 4677 9308 4699 9309 $$ DAP
2 follow-up statements
000 WWUS53 KDLH 152219 SVSDLH SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE DULUTH MN 517 PM CDT FRI JUN 15 2007 MNC001-152230- /O.CON.KDLH.TO.W.0012.000000T0000Z-070615T2230Z/ AITKIN MN- 517 PM CDT FRI JUN 15 2007 ...A TORNADO WARNING REMAINS IN EFFECT UNTIL 530 PM CDT FOR NORTHEASTERN AITKIN COUNTY... * AT 515 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A TORNADO CAPABLE OF. THIS TORNADO WAS LOCATED 4 MILES NORTHWEST OF BALSAM...OR ABOUT 32 MILES SOUTHEAST OF GRAND RAPIDS...AND MOVING NORTHEAST AT 30 MPH. THE MOST DANGEROUS PART OF THIS ROTATING THUNDERSTORM WILL BE NEAR... RURAL NORTHEASTERN AITKIN COUNTY THROUGH 530 PM CDT THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS. IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS. LAT...LON 4686 9343 4669 9334 4677 9308 4699 9309 $$ DAP
000 WWUS53 KDLH 152231 SVSDLH SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE DULUTH MN 530 PM CDT FRI JUN 15 2007 MNC001-152240- /O.EXP.KDLH.TO.W.0012.000000T0000Z-070615T2230Z/ AITKIN MN- 530 PM CDT FRI JUN 15 2007 ...THE TORNADO WARNING FOR NORTHEASTERN AITKIN COUNTY EXPIRES AT 530 PM CDT... THE TORNADO WARNING THAT WAS IN EFFECT FOR RURAL NORTHEASTERN AITKIN COUNTY THROUGH 530 PM CDT HAS EXPIRED. THE STORM THAT SHOWED THE ROTATION HAD MOVED EAST AND DIMINISHED SOMEWHAT IN INTENSITY. STRONG THUNDERSTORMS WILL CONTINUE TO AFFECT AITKIN COUNTY THROUGH THE EVENING. LAT...LON 4686 9343 4669 9334 4677 9308 4699 9309 $$ DAP
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Duluth, MN wrote its last area forecast discussion before this tornado warning went out at Jun 15, 3:35 PM CDT, 1 hour 29 minutes earlier.
Area forecast discussion, Jun 15, 3:35 PM CDT, 1 hour 29 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DULUTH MN 335 PM CDT FRI JUN 15 2007 .DISCUSSION...MAIN FOCUS FOR TONIGHT WILL BE THE SLOWLY MOVING FRONTAL BOUNDARY AND EVENING THUNDERSTORM THREAT. AS OF 3 PM...THE FRONT WAS ROUGHLY STRETCHED FROM BETWEEN INL/CDD TO NEAR PKD. DEWPOINTS BEHIND THE FRONT WERE IN THE LOWER TO MIDDLE 50S IN SPOTS. DEWPOINTS JUST AHEAD OF THE FRONT WERE WELL INTO THE 60S...AND THERE WERE ALSO SOME LOWER 70S. FURTHER EAST... SOME MIXING HAD LEAD TO 50S DEWPOINTS IN WISCONSIN. THUNDERSTORMS HAD DEVELOPED NICELY...WITH NUMEROUS THUNDERSTORMS AHEAD OF THE FRONT IN NW WI. DULUTH 88D SHOWING SEVERAL OUTFLOW BOUNDARIES WHICH WILL CONTINUE TO TRIGGER NEW THUNDERSTORM GROWTH. SPC HAS DROPPED THE SLIGHT RISK ACROSS THE AREA...BUT MAINTAINS A MENTION IN THE TEXT FOR US. THINK THE MAIN CONCERN FOR THE AFTERNOON AND EVENING WILL BE SOME SPOTTY DAMAGING WINDS. LOW LEVEL WIND PROFILES REMAIN PRETTY WEAK...AND MID/UPPER LEVEL WINDS INCREASE MAINLY BEHIND THE FRONT. EFFECTIVE SHEAR IS NOT TOO BAD...BUT MAINLY RIGHT ALONG THE FRONTAL BOUNDARY. THE FRONT IS EXPECTED TO ALMOST CLEAR NW WI AS IT BECOMES MORE W-E BY SATURDAY 12Z...SHIFTING A MAJORITY OF THE SHRA/TSRA ACTIVITY INTO NW WI OVERNIGHT. SATURDAY LOOKS PRETTY QUIET...BUT STILL THINK THERE COULD BE A FEW DIURNAL TSRA ACROSS MAINLY THE SW 2/3 OF THE CWA WHERE SOME INSTABILITY WILL BE FOUND. THE FRONT THAT IS COMING THROUGH TONIGHT AND SATURDAY WILL REBOUND AGAIN SATURDAY NIGHT AND SUNDAY AS A WARM FRONT. THE SLIGHT RISK FROM SPC FOR SUNDAY LOOKS GOOD...WITH VERY UNSTABLE AIR IN THE WARM SECTOR. THE MAIN PROBLEM FOR SUNDAY WILL BE THE FORMIDABLE CAP WHICH WILL PRECLUDE TSRA ACTIVITY FOR SOME TIME IN THE WARM SECTOR. HAVE INCREASED POPS NORTH OF THE WARM FRONT FOR SATURDAY NIGHT AND SUNDAY...BUT MAY NEED TO BUMP IT UP TO LIKELY IN SUBSEQUENT FORECASTS. OTHERWISE...MAY HAVE TO WAIT UNTIL THE COLD FRONT COMES THROUGH SUNDAY NIGHT AND EARLY MONDAY FOR THE STRONG TO SEVERE THUNDERSTORMS. SHOULD BE ANOTHER SHORT REPRIEVE AFTER THIS COLD FRONT...WITH MORE UNSETTLED WEATHER BY MIDWEEK...AND THEN AGAIN NEXT WEEKEND. && .AVIATION...PREFRONTAL CONVECTION EXPECTED OVER ALL TERMINALS THROUGH MID EVENING...EXCEPT INL WHERE POSTFRONTAL CLOUD DECK AND OCCASIONAL RW WILL CREATE MORE PERSISTENT MVFR CONDITIONS. GRADUAL PROGRESSION OF SFC BDRY/WIND SHIFT ACROSS CWA TONIGHT/EARLY SATURDAY. MVFR CEILINGS IN POSTFRONTAL STRATUS...POSSIBLY LCL IFR IF MORE PERSISTENT BR...LOWER VISIBILITIES MATERIALIZE. && POINT TEMPS/POPS... DLH 58 79 55 77 / 50 20 30 40 INL 53 79 52 80 / 30 20 30 50 BRD 59 82 59 87 / 50 30 30 30 HYR 61 82 55 86 / 50 30 30 30 ASX 58 79 54 83 / 50 20 30 50 && .DLH WATCHES/WARNINGS/ADVISORIES... MN...NONE. WI...NONE. LS...NONE. DAP/CANNON
Hazardous weather outlook, Jun 15, 4:00 AM CDT, 13 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DULUTH MN 400 AM CDT FRI JUN 15 2007 LSZ121-140>148-162-MNZ010>012-018>021-025-026-033>038-WIZ001>004- 006>009-161030- BAYFIELD TO OAK POINT WI-GRAND PORTAGE TO GRAND MARAIS MN- GRAND MARAIS TO TACONITE HARBOR MN- TACONITE HARBOR TO SILVER BAY HARBOR MN- SILVER BAY HARBOR TO TWO HARBORS MN-TWO HARBORS TO DULUTH MN- DULUTH MN TO PORT WING WI-PORT WING TO SAND ISLAND WI- SAND ISLAND TO BAYFIELD WI-OAK POINT TO SAXON HARBOR WI- OPEN WATERS OF LAKE SUPERIOR WEST OF A LINE FROM SAXON HARBOR WI TO GRAND PORTAGE MN-KOOCHICHING-NORTHERN ST. LOUIS- NORTHERN COOK/NORTHERN LAKE-NORTHERN ITASCA-CENTRAL ST. LOUIS- SOUTHERN LAKE/LAKESHORE-SOUTHERN COOK/LAKESHORE-NORTHERN CASS- SOUTHERN ITASCA-SOUTHERN CASS-CROW WING-NORTHERN AITKIN- SOUTHERN AITKIN-CARLTON/SOUTHERN ST. LOUIS-PINE-DOUGLAS-BAYFIELD- ASHLAND-IRON-BURNETT-WASHBURN-SAWYER-PRICE- 400 AM CDT FRI JUN 15 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST MINNESOTA... NORTHWEST WISCONSIN AND WESTERN LAKE SUPERIOR. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS WILL SPREAD ACROSS ALL OF NORTHEAST MINNESOTA DURING THIS MORNING...SPREAD AS FAR EAST AS THE BAYFIELD PENINSULA THIS AFTERNOON AND ACROSS THE ENTIRE AREA TONIGHT. A FEW OF THE THUNDERSTORMS MAY CONTAIN DAMAGING WINDS AND LARGE HAIL. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THUNDERSTORMS ARE EXPECTED SATURDAY THROUGH TUESDAY NIGHT. A FEW THUNDERSTORMS MAY BE SEVERE SUNDAY AND SUNDAY NIGHT. OF CONCERN ARE DAMAGING WINDS AND LARGE HAIL WITH SOME OF THESE STORMS. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION MAY BE NEEDED TODAY AND TONIGHT. EOM
Nearby
Tornado Warnings in Minnesota, 2007Every tornado warning in 2007Tornadoes in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.